MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536560
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was to be implanted in the pancreatic duct to treat chronic pancreatitis during a pancreatic duct stent placement.During the procedure, the stent could not be deployed.Upon inspection, the stent was found to be flattened.Another advanix pancreatic stent was used to complete the procedure.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.Block h11: an advanix pancreatic stent and delivery system were received for analysis.Visual examination of the returned device found the stent deformed, the push catheter buckled accordion, and the guide catheter kinked.A media inspection was performed on a photo provided by the complainant, and it was found that the stent was deformed.No other problems were noted to the stent and delivery system.Product analysis confirmed the reported events of stent failure to deploy and stent material deformation.The investigation concluded that the reported events and additional observed damages were most likely due to procedural factors encountered during the procedure.Factors such as the tortuosity of the procedure, the technique used by the physician, and the amount of force applied to the device, limited the performance of the device and contributed to the reported events and the observed damages.Taking all available information into consideration, the most probable cause of the reported events is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ADVANIX? PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21518554
Report Number3005099803-2025-00671
Device Sequence Number8454927
Product Code FGE
UDI-Device Identifier08714729857501
UDI-Public(01)08714729857501(17)250522(10)32899531
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2025
Device Model NumberM00536560
Device Catalogue NumberM00536560
Device Lot Number0032899531
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown